Doxy and Blood Pressure

Help Support ValveReplacement.org:

rich01

Well-known member
Joined
Aug 23, 2018
Messages
231
Location
Virginia US
I found a tick on me that I think was probably there for over 48 hours. I called doctor and she called in prescription for doxycycline. On the 3rd day of taking it, my BP shot up from my normal of slightly below 120/80 to 150/90. On the 4th day (today), my BP is even higher and my heart rate is slightly over 100 when normally it would be mid 70's.

I'm assuming it is the doxy causing the problem with BP and HR, but it could be something else. It looks like an increase in BP is a side effect for doxy, bit not one of the common ones. Has anyone else had a problem with doxy or other antibiotics and BP/HR?
 

rich01

Well-known member
Joined
Aug 23, 2018
Messages
231
Location
Virginia US
I skipped the 2nd dose of doxy (2 a day) and heart rate is back to normal and BP is still a little high, but much lower than this morning after taking the morning dose.

I wish I understood why. I had a reaction to Bactrim a few months ago as well, but it didn't effect BP or HR. I've taken both in the past (more than 5 years ago) without any problem.
 

FredW

Premium Level User
Joined
Dec 16, 2015
Messages
257
Location
Rochester Mills, PA
My wife had a BP spike due to medication. Her case was a cortisone shot. I would think you have correctly identified the cause.
 

rich01

Well-known member
Joined
Aug 23, 2018
Messages
231
Location
Virginia US
My wife had a BP spike due to medication. Her case was a cortisone shot. I would think you have correctly identified the cause.
Maybe not. I skipped the doxy last night and this morning and my BP is still running quite high. Going to give it another day without doxy and see what happens.
 

rich01

Well-known member
Joined
Aug 23, 2018
Messages
231
Location
Virginia US
All morning, my BP was running about 155/93. Without taking an additional meds, about 2 pm it suddenly dropped below 120/80. The one thing I noticed that was different was all morning, I had to pee about every half hour. Something had been causing me to retain fluids. I guess when fluid level finally corrected, my BP normalized as well.

Now to do some research and see if doxy has a side effect of fluid retention. Or maybe I was sick with something for a couple of days. I had a headache and felt blah, but no fever or aches and pains other than normal.
 

tom in MO

Well-known member
Joined
Jan 17, 2012
Messages
1,273
Location
MO USA
Urinating a lot reduces fluid and will lower blood pressure. Hence the use of diuretics to control BP.

Could also be seasonal allergies. They can effect your blood pressure if you have un-diagnosed or poorly managed sleep apnea.

Stopping your antibiotics effectively ruined the treatment for your tick bite infection though.
 

Protimenow

Well-known member
Joined
Aug 10, 2010
Messages
3,271
Location
California
Have you checked to see that you didn't have more than one tick? (Not that tick bites would cause your BP to climb)
 

rich01

Well-known member
Joined
Aug 23, 2018
Messages
231
Location
Virginia US
Have you checked to see that you didn't have more than one tick? (Not that tick bites would cause your BP to climb)
There might have been 2, but no way to be sure. I had some type of insect bite on my back, but by the time I thought to check for a tick it was about a week later.
 

Latest posts

Group Builder
Top